Alert archive / Michigan / Wind Advisories in 2020
Wind Advisory 3, NWS Detroit, MI
NWS Detroit, MI issued this wind advisory at Nov 1, 2020, 3:09 AM EST for 17 counties in Michigan. It took effect at Nov 1, 2020, 12:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2020, 3:09 AM EST (08:09 UTC)
- In effect from
- Nov 1, 2020, 12:00 PM EST
- Expired
- Nov 1, 2020, 10:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848 WWUS73 KDTX 010809 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 309 AM EST Sun Nov 1 2020 MIZ047-048-053-060>063-068>070-075-076-082-083-012130- /O.NEW.KDTX.WI.Y.0003.201101T1700Z-201102T0300Z/ Midland-Bay-Saginaw-Shiawassee-Genesee-Lapeer-St. Clair- Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- Including the cities of Midland, Bay City, Saginaw, Owosso, Flint, Lapeer, Port Huron, Howell, Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 309 AM EST Sun Nov 1 2020 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... * WHAT...West to northwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Michigan. * WHEN...From noon today to 10 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ049-054-055-012130- /O.NEW.KDTX.WI.Y.0003.201101T1700Z-201102T0300Z/ Huron-Tuscola-Sanilac- Including the cities of Bad Axe, Caro, and Sandusky 309 AM EST Sun Nov 1 2020 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... * WHAT...West to northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Huron, Tuscola and Sanilac Counties. * WHEN...From noon today to 10 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
694 WWUS73 KDTX 011557 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 1057 AM EST Sun Nov 1 2020 MIZ068>070-075-076-082-083-020300- /O.CON.KDTX.WI.Y.0003.201101T1700Z-201102T0300Z/ Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- Including the cities of Howell, Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 1057 AM EST Sun Nov 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West to northwest winds sustained near 30 mph with gusts of 45 to 50 mph expected. * WHERE...Portions of southeast Michigan generally south of I-69. * WHEN... Now until 10 PM EST this evening. * IMPACTS... The strong wind gusts will blow and damage unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ047>049-053>055-060>063-020300- /O.CON.KDTX.WI.Y.0003.201101T1700Z-201102T0300Z/ Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee- Lapeer-St. Clair- Including the cities of Midland, Bay City, Bad Axe, Saginaw, Caro, Sandusky, Owosso, Flint, Lapeer, and Port Huron 1057 AM EST Sun Nov 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West to northwest winds sustained near 30 mph with gusts of 50 to 55 mph expected. * WHERE...Portions of southeast Michigan generally north of I-69. * WHEN... Now until 10 PM EST this evening. * IMPACTS... The strong wind gusts will blow and damage unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
121 WWUS73 KDTX 012057 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 357 PM EST Sun Nov 1 2020 MIZ068>070-075-076-082-083-020300- /O.CON.KDTX.WI.Y.0003.000000T0000Z-201102T0300Z/ Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- Including the cities of Howell, Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 357 PM EST Sun Nov 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West to northwest winds sustained near 30 mph with gusts of 45 to 50 mph expected. * WHERE...Portions of southeast Michigan generally south of I-69. * WHEN... Now until 10 PM EST this evening. * IMPACTS... The strong wind gusts will blow and damage unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ047>049-053>055-060>063-020300- /O.CON.KDTX.WI.Y.0003.000000T0000Z-201102T0300Z/ Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee- Lapeer-St. Clair- Including the cities of Midland, Bay City, Bad Axe, Saginaw, Caro, Sandusky, Owosso, Flint, Lapeer, and Port Huron 357 PM EST Sun Nov 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West to northwest winds sustained near 30 mph with gusts of 50 to 55 mph expected. * WHERE...Portions of southeast Michigan generally north of I-69. * WHEN... Now until 10 PM EST this evening. * IMPACTS... The strong wind gusts will blow and damage unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
540 WWUS73 KDTX 020304 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 1004 PM EST Sun Nov 1 2020 MIZ047>049-053>055-060>063-068>070-075-076-082-083-020415- /O.EXP.KDTX.WI.Y.0003.000000T0000Z-201102T0300Z/ Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee- Lapeer-St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne- Lenawee-Monroe- Including the cities of Midland, Bay City, Bad Axe, Saginaw, Caro, Sandusky, Owosso, Flint, Lapeer, Port Huron, Howell, Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 1004 PM EST Sun Nov 1 2020 ...WIND ADVISORY HAS EXPIRED... Northwest winds of 20 to 40 mph will perist through Midnight EST before weakening during the early morning hours. The Wind Advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Oct 31, 11:49 PM EDT, 4 hours 20 minutes earlier.
Area forecast discussion, Oct 31, 11:49 PM EDT, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1149 PM EDT Sat Oct 31 2020
.AVIATION...
Ribbon of 925-775mb theta e transport will support a brief period of
warm advection shower activity in natural confluence zone ahead of
approaching cold front. Cold front will push through the terminals
from west to east between 08-12Z. An increase in winds will be
possible with actual surface cold front passage, but greater wind
potential will come as mixed layer deepens from daytime heating
15-02Z Sunday. Gusts reaching/exceeding 35 knots appears possible at
this time. Diurnal instability will develop during the afternoon
hours with cold atmosphere between 4000-7000 ft. Potential exists for
a rain/snow mix or all snow late Sunday. Confidence is low at this
time with regards to timing and coverage of shower activity.
For DTW...Cold front is expected to push through DTW at
approximately 12z Sunday morning. Moderate potential/concern for
crosswind threshold exceeding 14Z Sunday through 06Z Monday.
.DTW THRESHOLD PROBABILITIES...
* High in ceilings below 5000 ft late tonight through Sunday.
&&
.PREV DISCUSSION...
Issued at 417 PM EDT Sat Oct 31 2020
DISCUSSION...
A complex low pressure system moving through northern Ontario and
the Great Lakes remains the focal point of weather in SE Michigan
this weekend. The first result is a continuation of pleasant
conditions this afternoon into this evening for Halloween
activities. This is followed by increasing clouds and coverage of
rain showers after midnight associated with a strong cold front set
to bring in sharply colder air, snow showers, and strong wind gusts
for Sunday.
Mid afternoon observations indicate full sun getting assistance from
increasing south wind in lifting temperatures toward the lower 50s.
Gusts in the 20 mph range add a cooler feel to readings until
diminishing near sunset. Left over gradient flow in the 10 to 20 mph
range then continues feeding warmer air into lower Michigan while
adding Gulf modified continental air back into the frontal zone with
a boost from Lake Michigan. The moisture aids development of showers
as forcing ramps up considerably due to the upper level jet and mid
level trough digging strongly through the Plains producing strong
cold frontogenesis into the Great Lakes. Bands of rain showers
mature over the region within the low to mid level theta-e ridge and
ahead of the cold front in support of categorical POPs already in
the going forecast through sunrise Sunday.
The strong cold front sweeps the primary band of rain showers
eastward out of the area during early Sunday morning. The NNW wind
shift and onset of sharp cold advection could generate some 40 mph
wind gusts but more likely later as convective depth increases
through the day. The greatest potential for advisory level wind
gusts in the 50 mph range occurs mid to late afternoon coincident
with a strong reinforcement of cold air and NW gradient flow. The
increased gust potential occurs as the 500 mb trough deepens
strongly and closes off over Lake Huron which drives the low level
thermal trough into SE Michigan with boundary layer mixing access to
50 kt wind near 850 mb.
Wind gust potential also becomes augmented by convection within the
lake effect snow machine as it ramps up during the day. Model
soundings indicate this also peaks during mid to late afternoon as
convective depth approaches 700 mb after 18Z. Lake effect potential
is boosted by a background of strong and deep cyclonic flow across
the lakes tied to the closing 500 mb low combined with 850 mb
temperature dropping to about -10C over the entire lake aggregate
during the afternoon. In addition to convective depth near 700 mb,
model soundings show CAPE and supersaturation through the DGZ with
surface based melting layer sub 800 ft. These parameters support
bursts of heavier snow showers but with accumulation limited by the
tendency for cellular character during the day along with a steadily
veering wind. Upstream preconditioning by Lake Superior and Michigan
points to the Saginaw valley having the best potential for around an
inch of grassy accumulation, and also the Thumb region downstream
from Saginaw Bay that is still warm enough to supply a substantial
component of instability. Coverage and intensity is then expected to
decrease considerably Sunday evening primarily due to increasing
subsidence in confluent NW flow aloft.
The incoming upper level ridge and associated low level warm
advection develops later Sunday night through Monday. The
temperature at 850 mb warms from about -10C Sunday evening to about
+3C by Monday evening. It is a strong warm advection pattern but
lean on moisture limited to mid cloud indications rather than any
isentropic lift induced precipitation. The rapid moderating trend
sets off a pattern of dry weather dominated by a broad long wave
ridge over the continental U.S. through the mid week period. High
temperatures are projected to reach the lower 60s by Wednesday,
about 10 degrees above normal for early November.
Much quieter and warmer weather still appears on tap for next week
as heights rise and the upper level flow becomes zonal over northern
Conus/southern Canada. 850 MB temps nearing 14 C progged to arrive
by Wednesday, as upper level ridge center (586+ DAM at 500 MB) takes
residence over the southeastern United States... per 00z Euro. High
temperatures in the lower 60s appears likely Wednesday through at
least Friday with the prolong and deep southwest flow.
MARINE...
Confluent southerly flow wedged between high pressure over the
Northeast and low pressure crossing central Ontario will continue to
strain the surface gradient driving up wind speeds through the
overnight hours. Forecast trends continue to support frequent gusts
to gales over the open waters of Lake Huron, Saginaw Bay, and the
nearshore areas along The Thumb with the initial warm advection
surge as strong low-level flow crosses overhead. Upgraded the Gale
Watch to a warning for the nearshore zones while maintaining Small
Craft Advisories along the remaining nearshore zones until Sunday
morning.
The aforementioned clipper low will steer an associated cold front
through the central Great Lakes beginning Sunday morning. This cold
advection, northwest flow regime, will slam gale force winds and
gusts to gales across all marine areas Sunday into Sunday night.
Made the remaining upgrades to Gale Warnings for all zones,
effective 12Z Sunday until early Monday morning. Gusty showers are
expected ahead of the front with a change in p-type over to
rain/snow, then all snow on the back edge. Environmental conditions
within this dynamic environment and the very unstable profiles
suggest periods of snow squalls and poor visibilities. Breezy but
milder conditions begin Monday as a warming trend develops into next
weekend with drier weather and diminishing winds.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Lakeshore Flood Warning from 7 AM Sunday to 4 AM EST Monday for
MIZ049-054.
Lakeshore Flood Advisory until 10 AM EST Sunday for MIZ063-070-076-
083.
Lake Huron...Gale Warning until 4 AM EST Monday for LHZ361>363-421-422-441-
462>464.
Small Craft Advisory until 7 AM EST Sunday for LHZ442-443.
Gale Warning from 7 AM Sunday to 4 AM EST Monday for LHZ442-443.
Lake St Clair...Small Craft Advisory until 7 AM EST Sunday for LCZ460.
Gale Warning from 7 AM Sunday to 4 AM EST Monday for LCZ460.
Michigan waters of Lake Erie...Small Craft Advisory until 7 AM EST Sunday for LEZ444.
Gale Warning from 7 AM Sunday to 4 AM EST Monday for LEZ444.
&&
AVIATION.....CB
DISCUSSION...BT
MARINE.......KK
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Oct 31, 4:30 PM EDT, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 430 PM EDT Sat Oct 31 2020 MIZ047-048-053-055-060>062-068-069-075-082-012030- Midland-Bay-Saginaw-Sanilac-Shiawassee-Genesee-Lapeer-Livingston- Oakland-Washtenaw-Lenawee- 430 PM EDT Sat Oct 31 2020 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Numerous snow showers are expected Sunday into Sunday evening, along with west-northwest wind gusts of 40 to 45 mph. Snowfall accumulations of a dusting to 1 inch are expected, with the highest wind and snow amounts likely occuring across the northern Thumb Region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. MIZ049-054-063-070-076-083-012030- Huron-Tuscola-St. Clair-Macomb-Wayne-Monroe- 430 PM EDT Sat Oct 31 2020 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Tonight A Lakeshore Flood Advisory is in effect tonight for the Lake Erie and Lake St Clair shoreline. Please see the latest Lakeshore Hazard message for details. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Lakeshore Flood Warning is in effect Sunday and Sunday night for the Saginaw Bay shoreline. Please see the latest Lakeshore Hazard message for details. Numerous snow showers are expected Sunday into Sunday evening, along with west-northwest wind gusts of 40 to 45 mph. Snowfall accumulations of a dusting to 1 inch are expected, with the highest wind and snow amounts likely occuring across the northern Thumb Region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-012030- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 430 PM EDT Sat Oct 31 2020 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Tonight A Gale Warning is in effect for Saginaw Bay and the open waters of Lake Huron tonight. Small Craft Advisories are in effect for all other marine areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Gale Warning is in effect for all marine areas Sunday and Sunday night. Please see the latest marine forecasts for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. BT
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 10:03 AM EST | Lakeshore Flood Advisory | DTX | Saint Clair | 12 hr |
| Nov 1, 10:59 AM EST | Low Water Advisory | DTX | 14 hr |
Nearby
Wind Advisories in Michigan, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.